Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Can an implanon located close to the artery cause numbness in left side of arm ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Question
hi i'am 18 i'v had the implanon since january this year. my partner and i are planning to have another child so planning to get it removed .turns out isn't so easy been to 3 gps and they could not remove it my last gp tried by using a ultrasound and saw that the implanon is too close to my artery an began trying to remove it ,with no success of removing it i was told i had to see a surgeon ,my appointment is not until September.today i'v been feeling a numbness down the left side of my arm along a vein where the implanon is.what could it be and what should i do?
Posted Mon, 23 Apr 2012 in Women's Health
 
 
Answered by Dr. Mohammed Tauseef 42 minutes later
Hi,

Thanks for the Query.

I Would like to know few more things which would help me in suggesting you better:

Do you have,
1.) Weight gain?
2.) Abnormal vaginal bleeding?
3.) Sore breasts?

The numbness may be due to the Pressure caused by the Implanon over a nerve or it could be as a result of removal process.

If GPs are not able to remove it, you should be seeing a Surgeon at the earliest to avoid any further complications like Infection.

The surgeon will inject a local anesthetic in the arm beneath the implant and make a small incision in the skin. He/she will push the device toward the incision until it's tip is visible and the device can be pulled out with forceps. He/she will then close the incision and apply a bandage and prescribe antibiotics if there are signs of infection.

Kindly do not delay.

Hope I have answered your Query and this information helps. I will be available to answer your Follow up Queries.

Wish you Good Health and Good Luck.

Take Care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions